Wyoming, 2015

High Wind in Wyoming, November 17 to 18, 2015

November 17 to 18, 2015 · NWS CYS · 49 events in 15 counties and zones

The tight gradient between a strong high pressure system over Wyoming and a Alberta clipper low moving across the Dakotas generated very high winds across much of southeast Wyoming. Wind gusts of 65 to 85 mph occurred through the wind prone areas including Arlington, Vedauwoo and Bordeaux.

Where it happened

Every event with a place to put it; 49 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

The tight gradient between a strong high pressure system over Wyoming and a Alberta clipper low moving across the Dakotas generated very high winds across much of southeast Wyoming. Wind gusts of 65 to 85 mph occurred through the wind prone areas including Arlington, Vedauwoo and Bordeaux. The high winds resulted in several semi-truck blowovers on Interstates 25 between the Colorado state line and Wheatland. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 17, 4:55 PM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 17, 4:55 PM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MST TUE NOV 17 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 230 PM MST TUE NOV 17 2015

FORECAST CHALLENGES DEAL WITH STRONG WINDS TONIGHT INTO WEDNESDAY.

CURRENTLY...LOW PRESSURE THAT BROUGHT US LIGHT SNOW ACROSS
SOUTHERN WYOMING CURRENTLY MOVING INTO NORTH CENTRAL OKLAHOMA THIS
AFTERNOON. PRETTY TIGHT GRADIENT OVER THE PACNW INTO WESTERN
MONTANA THIS AFTERNOON. CURRENT CRAIG TO CASPER 700MB HEIGHT
GRADIENT OFF THE GFS RIGHT AROUND 60MTRS...BUT MORE AN EAST TO
WEST GRADIENT THAT IS EXPECTED TO CHANGE SOME THIS EVENING.
CURRENT MSLP GRADIENT BETWEEN CRAIG AND CASPER ROUGHLY 7MBS AT
20Z.

700MB WINDS BEGIN TO BECOME MORE WESTERLY AFTER 00Z THIS
AFTERNOON AND BEGIN TO INCREASE. AT 00Z...THEY ARE ROUGHLY 45KTS
OUT BY ARLINGTON AND INCREASE TO 60KTS BY 12Z WEDNESDAY. 12Z
WRKHGT PRODUCT SHOWING 850/700MB CRAIG TO CASPER HEIGHT GRADIENTS
AT 50/33 MTRS AT 00Z...WHICH INCREASES TO 85/73 MTRS RESPECTIVELY
BY 12Z. WIND ALREADY IN THE WIND PRONE AREAS GUSTING IN THE LOW TO
MID 40 MPH RANGE AND DO EXPECT THEM TO CONTINUE INCREASING AS THE
AFTERNOON PROGRESSES. FEEL PRETTY CONFIDENT IN STARTING THE WIND
PRONE AREAS EARLY AS THEY USUALLY END UP STARTING EARLY BEFORE THE
WRKHGT GUIDANCE SAYS.

BY 18Z...700MB WINDS INCREASE TO 70-75KTS ACROSS MUCH OF SOUTHEAST
WYOMING. THIS IN RESPONSE TO ANOTHER FRONTAL BOUNDARY DROPPING
SOUTH INTO NORTHERN WYOMING AND EVENTUALLY INTO OUR NORTHERN
COUNTIES. 850MB WINDS CLOSE TO 50KTS ACROSS THE AREA AS WELL. 18Z
WRKHGTS EASE A LITTLE FROM 12Z...AT 63/69MTRS RESPECTIVELY. WILL
NEED AT LEAST A HIGH WIND ADVISORY FOR OUR PANHANDLE
ZONES...LIKELY HIGH WIND WARNING...BUT WILL LET THE EVENING SHIFT
TAKE ANOTHER LOOK BEFORE ISSUING.

WINDS BEGIN TO EASE AFTER 00Z THURSDAY...THOUGH IT COULD STILL BE
PRETTY WINDY AT MOST LOCATIONS. WRKHGTS DROP BELOW 50MTRS AT 00Z
AND REMAIN IN THE MID 40 MTR RANGE THROUGH THE OVERNIGHT HOURS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 230 PM MST TUE NOV 17 2015

THURSDAY:

NORTHWESTERLY FLOW ALOFT WILL BE IN PLACE ON THURS. PRESSURE FALLS
WILL OCCUR TO THE WEST OF THE LARAMIE RANGE BY AFTN AHEAD OF A
SHORTWAVE MOVING ACROSS MONTANA. IT WILL DEFINITELY BE WINDY IN
THE ARLINGTON AREA AS THE 850MB CAG-CPR GRADIENT IS AROUND 50
METERS.

FRIDAY:

SHORTWAVE DROPS QUICKLY FROM MT/WY INTO THE NORTHERN PLAINS. COLD
FRONTAL PASSAGE OCCURS ON FRI MORNING. THE ECMWF IS SHOWING MORE
WIDESPREAD QPF (0.1-0.25 INCHES) ON FRI WITH GOOD JET SUPPORT AS
THE CWA IS IN THE LEFT EXIT REGION. KEPT POPS IN THE 20-40 PERCENT
RANGE OVER LOWER ELEVATIONS.

SATURDAY THROUGH MONDAY:

CONTINUED COOL ON SATURDAY...THEN TEMPS MODERATE ON SUNDAY AND
MONDAY. SPLIT FLOW DEVELOPS OVER THE INTERMOUNTAIN WEST SO WINDS
BE WEAKER THAN OVER THE PAST FEW DAYS...ALTHOUGH BREEZY AFTNS WILL
BE POSSIBLE SUNDAY/MONDAY TO THE WEST OF THE LARAMIE RANGE. THE
CHANCE FOR PRECIPITATION WILL BE SMALL DURING THIS PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 450 PM MST TUE NOV 17 2015

VFR CONDITIONS THROUGH THE TAF PERIOD. IT WILL REMAIN BREEZY
THROUGH THE NIGHT ACROSS SOUTHEAST WY. WEST TO NORTHWEST WINDS
WILL INCREASE FURTHER BY 12Z WED ACROSS SOUTHEAST WY AND WILL
REMAIN STRONG THROUGH THE AFTERNOON WITH GUSTS TO 45-50 KTS. THE
NEBRASKA PANHANDLE WILL SEE WINDS PICK UP A BIT LATER (AROUND 18Z)
WITH GUSTS OF 35-40 KTS. ISOLATED SHOWERS WILL BE POSSIBLE DURING
THE AFTN...BUT SHOULD CAUSE LITTLE IMPACT TO AVIATION.

&&

.FIRE WEATHER...
ISSUED AT 330 PM MST TUE NOV 17 2015

WIDESPREAD HIGH WIND EVENT LIKELY BEGINNING IN OUR WIND PRONE
AREAS OF SOUTHEAST WYOMING LATE THIS AFTERNOON...SPREADING INTO
THE LOWER LYING AREAS EARLY WEDNESDAY MORNING. CONFIDENCE HIGH ON
THIS OCCURRING. GOOD NEWS IS THAT WE WILL HAVE COOLER TEMPERATURES AND
HIGHER HUMIDITIES THAT WILL EASE FIRE WEATHER CONCERNS.
STILL...ANY GRASS FIRES THAT DO START WILL SPREAD QUICKLY IN
DORMANT VEGETATION. WE DO HAVE SMALL CHANCES FOR SNOW SHOWERS
DURING THE DAY WEDNESDAY THAT WILL FURTHER EASE FIRE CONCERNS. A
COLD FRONT STILL ON TRACK TO MOVE THROUGH LATE IN THE WEEK WITH
SCATTERED RAIN AND SNOW SHOWERS. DRY AND MILDER WEATHER IS
FORECAST THIS WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 PM MST WEDNESDAY FOR WYZ106-110-116-
     117.

     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR WYZ101-102-107-108.

     HIGH WIND WARNING FROM 2 AM TO 5 PM MST WEDNESDAY FOR WYZ104-105-
     109-115-118-119.

NE...NONE.
&&

SHORT TERM...GCC
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...GCC
Hazardous weather outlook, Nov 17, 2:52 PM MST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MST TUE NOV 17 2015

WYZ101>119-182200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
252 PM MST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST TO NORTHWEST WINDS WILL BE ON THE INCREASE LATE THIS
AFTERNOON AND EVENING. HIGH WIND WARNINGS ARE IN EFFECT ALONG THE
INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS AND INTERSTATE 25
NEAR BORDEAUX. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH SUSTAINED
WITH GUSTS TO 60 MPH WILL BEGIN IN OUR WIND PRONE AREAS AFTER 5 PM
THIS EVENING AND INCREASE IN INTENSITY THROUGH THE OVERNIGHT
HOURS. STRONG WINDS BECOME MORE WIDESPREAD EARLY WEDNESDAY MORNING
TO INCLUDE CHEYENNE...RAWLINS AND LARAMIE. TRAVEL ON INTERSTATES
80 AND 25 IN SOUTHEAST WYOMING WILL BECOME HAZARDOUS...ESPECIALLY
ON NORTH TO SOUTH ORIENTED ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD STRONG WINDS WILL CONTINUE THROUGH MOST OF THE DAY
WEDNESDAY ACROSS SOUTHEAST WYOMING. WIND PRONE AREAS COULD SEE
WIND GUSTS APPROACHING 80MPH WITH WIND GUSTS ELSEWHERE OF 60 TO 65
MPH. TRAVEL WILL BE HAZARDOUS ACROSS SOUTHEAST
WYOMING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND
TONIGHT...HOWEVER SNOWFALL AND HIGH WIND REPORTS WILL BE
APPRECIATED.

NEZ002-003-019>021-054-055-095-096-182200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
252 PM MST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON FOR MOST OF THE
NEBRASKA PANHANDLE. WIND GUSTS TO 40 MPH ARE POSSIBLE. THOSE AREAS
THAT SAW SNOW THIS MORNING WILL SEE AREAS OF BLOWING AND DRIFTING
SNOW THAT WILL CREATE SLICK ROADS AND HAZARDOUS DRIVING
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST TO NORTHWEST WINDS GUSTING TO 55 MPH ARE POSSIBLE
WEDNESDAY ACROSS MUCH OF THE NEBRASKA PANHANDLE. HIGH PROFILE AND
LIGHT WEIGHT VEHICLES COULD BE IMPACTED...ESPECIALLY ON NORTH TO
SOUTH ORIENTED ROADWAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND
TONIGHT...HOWEVER SNOWFALL AND HIGH WIND REPORTS WILL BE
APPRECIATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

49 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 17, 8:51 PM MST to 10:16 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 17/2116 MST.

High Wind, South Laramie Range

When
November 17, 10:26 PM MST to November 18, 12:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 76 mph at 18/0506 MST.

High Wind, South Laramie Range

When
November 17, 10:46 PM MST to November 18, 12:06 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 18/0251 MST.

High Wind, South Laramie Range Foothills

When
November 17, 10:55 PM MST to November 18, 12:10 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher, with a peak wind gust of 80 mph at 18/0620 MST.

High Wind, South Laramie Range Foothills

When
November 17, 11:55 PM MST to November 18, 12:35 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 72 mph at 18/0950 MST.

High Wind, North Snowy Range Foothills

When
November 18, 12:15 AM MST to 12:40 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 18/0235 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
November 18, 12:30 AM MST to 10:45 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
73 kt (84 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 84 mph at 18/0425 MST.

High Wind, South Laramie Range

When
November 18, 12:55 AM MST to 1:15 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

A UPR sensor at Dale Creek measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 18/0415 MST.

High Wind, North Snowy Range Foothills

When
November 18, 1:15 AM MST to 11:30 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 80 mph at 18/0150 MST.

High Wind, North Snowy Range Foothills

When
November 18, 1:30 AM MST to 12:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 18/0230 MST.

High Wind, Ferris/Seminoe/Shirley Mountains

When
November 18, 2:00 AM MST to 12:00 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 81 mph at 18/0800 MST.

High Wind, Laramie Valley

When
November 18, 2:00 AM MST to 5:15 AM MST
Where
Laramie Valley forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

A UPR sensor at Rock River measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 18/0255 MST.

High Wind, Central Laramie County

When
November 18, 2:00 AM MST to 12:00 PM MST
Where
Central Laramie County forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 18/0505 MST.

High Wind, North Snowy Range Foothills

When
November 18, 2:06 AM MST to 6:06 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 81 mph at 18/0446 MST.

High Wind, South Laramie Range

When
November 18, 2:12 AM MST to 5:12 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 18/0347 MST.

High Wind, North Snowy Range Foothills

When
November 18, 2:20 AM MST to 12:40 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 76 mph at 18/1240 MST.

High Wind, South Laramie Range

When
November 18, 2:20 AM MST to 4:20 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Pumpkin Vine measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 18/0240 MST.

High Wind, South Laramie Range Foothills

When
November 18, 2:30 AM MST to 12:10 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 18/0755 MST.

High Wind, Central Carbon County

When
November 18, 2:53 AM MST to 11:53 AM MST
Where
Central Carbon County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The wind sensor at the Rawlins Airport measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 18/0453 MST.

High Wind, South Laramie Range

When
November 18, 3:06 AM MST to 5:31 AM MST
Where
South Laramie Range forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 18/0456 MST.

High Wind, South Laramie Range Foothills

When
November 18, 3:45 AM MST to 12:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 76 mph at 18/0935 MST.

High Wind, Central Laramie County

When
November 18, 3:53 AM MST to 11:53 AM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at the Cheyenne Airport measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 18/0953 MST.

High Wind, Laramie Valley

When
November 18, 4:35 AM MST to 11:35 AM MST
Where
Laramie Valley forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured wind gusts of 58 mph or higher, with a peak gust of 77 mph at 18/0520 MST.

High Wind, North Snowy Range Foothills

When
November 18, 4:55 AM MST to 12:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 18/1000 MST.

High Wind, South Laramie Range

When
November 18, 6:00 AM MST
Where
South Laramie Range forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount Road measured a peak wind gust of 69 mph.

High Wind, Central Laramie County

When
November 18, 7:18 AM MST to 12:58 PM MST
Where
Central Laramie County forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at FE Warren Air Force Base measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 18/1008 MST.

High Wind, South Laramie Range Foothills

When
November 18, 7:30 AM MST to 12:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

A HADS sensor at Polo Ranch measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 18/0945 MST.

High Wind, Central Laramie County

When
November 18, 8:00 AM MST to 12:30 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Cheyenne East measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 18/1215 MST.

High Wind, East Platte County

When
November 18, 8:15 AM MST to 10:15 AM MST
Where
East Platte County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 18/0825 MST.

High Wind, Laramie Valley

When
November 18, 8:31 AM MST to 12:31 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 18/1001 MST.

High Wind, Upper North Platte River Basin

When
November 18, 8:55 AM MST to 9:35 AM MST
Where
Upper North Platte River Basin forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The wind sensor at the Saratoga Airport measured peak wind gusts of 60 mph.

High Wind, North Snowy Range Foothills

When
November 18, 9:05 AM MST to 12:40 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Dana Ridge measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 18/1235 MST.

High Wind, Central Carbon County

When
November 18, 9:31 AM MST to 12:51 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 18/1226 MST.

High Wind, North Snowy Range Foothills

When
November 18, 9:35 AM MST to 12:40 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 249 measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 18/1020 MST.

High Wind, Upper North Platte River Basin

When
November 18, 9:45 AM MST to 10:40 AM MST
Where
Upper North Platte River Basin forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Skyline measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 18/1010 MST.

High Wind, Goshen County

When
November 18, 9:53 AM MST
Where
Goshen County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

The wind sensor at the Torrington Airport measured a peak gust of 61 mph.

High Wind, North Snowy Range Foothills

When
November 18, 9:55 AM MST to 11:55 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The AWOS sensor at Elk Mountain measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 18/1055 MST.

High Wind, East Laramie County

When
November 18, 9:55 AM MST to 12:35 PM MST
Where
East Laramie County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at the Pine Bluffs Airport measured wind gusts of 58 mph or higher, with a peak gust of 64 mph.

High Wind, North Snowy Range Foothills

When
November 18, 10:21 AM MST to 12:11 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 18/1026 MST.

High Wind, North Snowy Range Foothills

When
November 18, 10:31 AM MST to 11:06 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 63 mph at 18/1051 MST.

High Wind, Laramie Valley

When
November 18, 10:53 AM MST
Where
Laramie Valley forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The wind sensor at the Laramie Airport measured a peak gust of 66 mph.

High Wind, Shirley Basin

When
November 18, 10:58 AM MST
Where
Shirley Basin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A mesonet sensor at Medicine Bow measured a peak wind gust of 58 mph.

High Wind, South Laramie Range

When
November 18, 11:10 AM MST to 12:20 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Summit East measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 18/1200 MST.

High Wind, South Laramie Range

When
November 18, 11:27 AM MST
Where
South Laramie Range forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

A RAWS sensor at Pole Mountain measured a peak wind gust of 58 mph.

High Wind, South Laramie Range

When
November 18, 11:30 AM MST to 12:30 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 18/1211 MST.

High Wind, Central Carbon County

When
November 18, 12:00 PM MST to 12:05 PM MST
Where
Central Carbon County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Sinclair measured peak wind gusts of 63 mph.

High Wind, Goshen County

When
November 18, 1:15 PM MST
Where
Goshen County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

A UPR sensor eight miles south of Van Tassell measured a peak wind gust of 58 mph.

High Wind, Converse County Lower Elevations

When
November 18, 1:30 PM MST to 2:30 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

A mesonet sensor at Bill measured sustained winds of 40 mph or higher.

High Wind, Niobrara County

When
November 18, 2:00 PM MST to 3:00 PM MST
Where
Niobrara County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

A UPR sensor east of Lusk measured sustained winds of 40 mph or higher.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604970, 605033, 605042, 605031, 605032, 604979, 604986, 605034, 604971, 604985, 604988, 605022, 605024, 604983, 605041, 604981, 605038, 605028, 604989, 605035, 605029, 605026, 605021, 604973, 605039, 605027, 605030, 605025, 604997, 605019, 604993, 604974, 604991, 604982, 604992, 605018, 604978, 605023, 604976, 604984, and more.